MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G48187
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: radiologist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a btk angioplasty the user found that a flexor raabe guiding sheath was leaking from the valve.It is unknown how the procedure was completed.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a btk angioplasty the user found that a flexor raabe guiding sheath was leaking from the valve.It is unknown how the procedure was completed.Investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, interview of personnel, manufacturing instructions, quality control data, and trends.The complainant returned one kcfw-4.0-35-55-rb-raabe used to cook for investigation.Physical examination of the returned device showed: one used kcfw received, biological matter present.Device was leak tested.Leakage occurred through the silicone disc.The disc was removed, no tears noticed, however the opening in the center of the disc appeared to be a bit large.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.Instructions for use sheath introduction 1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.How supplied upon removal from package, inspect the product to ensure no damage has occurred.A capa was previously completed to address this failure mode for valves 10371-se and cfmw-100-se manufactured at seisa, and the capa included a root cause investigation.The capa team examined the valves to test the potential causes identified.Based on the laboratory investigation, a root cause of inadequate tightening of the cap onto the valve body was identified related to leaking around the silicone disk and through the cap.A fixed span gauge that will measure the distance of the cap to the bottom of the 10371-a-1[2,3], 1012-a2, and 60203-a-4 check-flo valves was implemented as a result to ensure that the caps are adequately tightened onto the body of the valves.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded a definitive conclusion could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10936443
Report Number1820334-2020-02225
Device Sequence Number11902126
Product Code DYB
UDI-Device Identifier00827002481879
UDI-Public(01)00827002481879(17)230402(10)13105067
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model NumberG48187
Device Catalogue NumberKCFW-4.0-35-55-RB-RAABE
Device Lot Number13105067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date02/22/2021
Patient Sequence Number1